Public Blog Forum

Forum Navigation
You need to log in to create posts and topics.

Two case studies of sacroiliitis (lower back and S/I joint pain) caused by 13-cis retinoic acid

Remember, some of any/all of the Poison/"Vitamin A" that a person eats turns into isotretinoin, aka 13-cis retinoic acid, aka ACCUTANE as it is detoxed/processed out by the body.  So one does not have to have taken a pharmaceutical to get the following problem.

These two cases studies show that higher intakes of 13-cis retinoic acid (when taken as a pharmaceutical) are associated with sacroiliitis. Sacroiliitis is inflammation of one or both of the sacroiliac (S/I or S-I) joints, that are located where your lower spine and pelvis connect. Sacroiliitis can cause pain in your buttocks or lower back, and can extend down one or both legs.

Sacroiliitis and muscle cramps in a healthy young man: some spearhead on MTHFR mutations.

A 27-year-old man developed sacroiliitis and muscle cramps during treatment with isotretinoin for acne. The man, who presented with 1-year history of lower back pain, had received isotretinoin [dosage and route not stated] for 12 months 1 year ago. He had no other medical history. Physical examination revealed a restricted range of motion in the back. Sacroiliac compression tests were positive and x-rays were consistent with bilateral sacroiliitis. Sacroiliitis was diagnosed, possibly secondary to retinoic acid use. The man was treated with a NSAID and sulfasalazine. At follow-up, he was prescribed oral muscle relaxants to treat severe left gluteal cramp-like muscle pain. During recurrent episodes, acupuncture, physical therapy and sacroiliac injections were used. Laboratory tests revealed a homocysteine level of 22 micromol/L (normal 3-12) and the man was found to be homozygous for MTHFR C677T mutations.

Author comment:
"The presence of MTHFR mutations could have facilitated the occurrence of retinoic acid induced sacroiliitis. . . We also attribute the severe episodes of muscle pain to be in association with these mutations."

Sacroiliitis secondary to isotretinoin

Reported is the case of a 17‐year old male with sacroiliitis confirmed by magnetic resonance imaging (MRI) while undergoing isotretinoin treatment for acne vulgaris. The cessation of isotretinoin and symptomatic treatment resolved the symptoms within 6 weeks, with no signs of sacroiliitis on repeat MRI 10 months later. The temporal association of disease onset and commencement of isotretinoin along with rapid recovery on withdrawal supports the role of isotretinoin in this case.

I personally used to have sacroiliitis for years on my right side.  After detoxing Poison/"Vitamin A" long enough, I no longer have this issue.

My back hurts doctor

Dr. Garrett Smith, the "Nutrition Detective"
Licensed Naturopathic Physician (NMD) in Arizona
Interested in my comprehensive Poison/"Vitamin A" Detox program? Contact Us
Want to work directly with me? I work with US and International clients! Contact my office
Enjoy seeing this work? Want to see more of it? Donations gratefully accepted! Click Here
If you order from iHerb, use my affiliate coupon code NCJ477 to get 5% Off!
If you order from Amazon, here is the Nutrition Restored Amazon Product List.
FaceBook Notes (aka my "blogging" for a long time)
My YouTube Channel
The goal is to eventually move everything to this website, as social media is without a doubt a great poison to humanity.
Medical Disclaimer